MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; RESPIRATORY HUMIDIFIER

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; RESPIRATORY HUMIDIFIER
Model Number PT301US
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing f&p's investigation.F&p will provide a follow up report upon completion of f&p's investigation.Product background: the airvo 3 is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.This includes patients who have had upper airways bypassed.The flow may be from 2 - 70 l/min depending on the patient interface.The airvo 3 is for patients in hospitals and subacute facilities.The airvo 3 is not intended for life support.The airvo 3 can deliver these high flow gases through nasal cannula to augment the breathing of spontaneously breathing neonate, infant, child, adolescent and adult patients suffering from respiratory distress and/or hypoxemia in the hospital setting.The airvo 3 is not intended to provide total ventilatory requirements of the patient and is not for use during field transport.
 
Event or Problem Description
A healthcare facility in (b)(6) reported that a pt301 airvo 3 humidifier (airvo 3) generated an alarm.The nature of the alarm suggests there may be a potential issue with the subject device's audible alarm.During device evaluation at the fisher & paykel healthcare (f&p) regional office in the usa, it was found that there was no audible alarm.There was no reported patient involvement.
 
Event or Problem Description
A healthcare facility in new jersey reported that a pt301 airvo 3 humidifier (airvo 3) generated a visual alarm.The nature of the visual alarm suggests there may be a potential issue with the subject device's audible alarm.During device evaluation at the fisher & paykel healthcare (f&p) regional office in the usa, it was found that there was no audible alarm.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: a1, b4, b5, g3, g6, h2, h3, h6.Product background: the airvo 3 is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.This includes patients who have had upper airways bypassed.The flow may be from 2 - 70 l/min depending on the patient interface.The airvo 3 is for patients in hospitals and subacute facilities.The airvo 3 is not intended for life support.The airvo 3 can deliver these high flow gases through nasal cannula to augment the breathing of spontaneously breathing neonate, infant, child, adolescent and adult patients suffering from respiratory distress and/or hypoxemia in the hospital setting.The airvo 3 is not intended to provide total ventilatory requirements of the patient and is not for use during field transport.Method: the subject airvo 3 was received by fisher & paykel healthcare (f&p) where it was inspected by a trained f&p investigation engineer.The device was performance tested and the audible alarm function was checked.F&p's investigation is based on the information obtained from the healthcare facility, f&p's evaluation of the subject device, previous investigations of similar complaints, and f&p's knowledge of the product.Results: during testing it was found that the airvo 3 did not have an audible alarm, confirming the reported event.It was identified that the issue was due to a faulty speaker.The speaker is a supplied component that is assembled into the airvo 3.There was no patient involvement reported by the healthcare facility.Conclusion: f&p's investigation was unable to determine the exact cause of the reported event.Based on the information provided by the healthcare facility, f&p's investigation, and knowledge of the product, a possible cause of the speaker fault was due to the speaker component being out of specification.The airvo 3 will generate a visual alarm in the presence of an inaudible alarm.The alarm in the reported event prevents the operation of the subject device and alerts the user to take appropriate and timely action.There was no patient involvement reported by the healthcare facility.The user instructions which accompany the airvo 3 provide guidance on troubleshooting alarms generated by the device.The user instructions state the following: - device fault (fault x.X.X): "a technical fault has occurred, and the patient may need prompt attention.Restart the device to clear the fault condition.If the issue persists, contact your service representative." the user instructions also state: - "make sure the auditory alarm signal is audible to the operator who will respond to alarms by following the instructions in section 7.5 to test the alarm before starting therapy." - "do not use the airvo 3 if it fails [the 7.5 checking the alarm system] test.Contact your fisher & paykel healthcare representative." - "the airvo 3 is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.This includes patients who have had upper airway bypassed." - "the airvo 3 is not intended to provide total ventilatory requirements of the patient and is not for use during field transport." - "the airvo 3 is not intended for life support.Do not use airvo 3 on patients who cannot tolerate a brief interruption of therapy." - "appropriate patient monitoring is required for all patients using the airvo 3.".

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
RESPIRATORY HUMIDIFIER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22801292
Report Number9611451-2025-00761
Device Sequence Number7656627
Product Code QAV
UDI-Device Identifier09420012466662
UDI-Public(01)09420012466662(10)2102821804(11)231007
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K221338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPT301US
Device Catalogue NumberPT301US
Device Lot Number2102821804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown